ClinVar Miner

Submissions for variant NM_001844.5(COL2A1):c.2159G>A (p.Gly720Asp) (rs1555166528)

Minimum review status: Collection method:
Minimum conflict level:
ClinVar version:
Total submissions: 2
Download table as spreadsheet
Submitter RCV SCV Clinical significance Condition Last evaluated Review status Method Comment
EGL Genetic Diagnostics, Eurofins Clinical Diagnostics RCV000593344 SCV000704095 likely pathogenic not provided 2017-01-06 criteria provided, single submitter clinical testing
Invitae RCV000593344 SCV001587073 pathogenic not provided 2020-07-24 criteria provided, single submitter clinical testing This sequence change replaces glycine with aspartic acid at codon 720 of the COL2A1 protein (p.Gly720Asp). The glycine residue is highly conserved and there is a moderate physicochemical difference between glycine and aspartic acid. This variant is not present in population databases (ExAC no frequency). This variant has been observed in individual(s) with clinical features of COL2A1-related conditions (Invitae). In at least one individual the variant was observed to be de novo. ClinVar contains an entry for this variant (Variation ID: 498869). Glycine residues within the Gly-Xaa-Yaa repeats of the triple helix domain are required for the structure and stability of fibrillar collagens (PMID: 7695699, 8218237, 19344236). In COL2A1, missense variants at these glycine residues are significantly enriched in individuals with disease (PMID: 10612821, 26443184) compared to the general population (ExAC). For these reasons, this variant has been classified as Pathogenic.

The information on this website is not intended for direct diagnostic use or medical decision-making without review by a genetics professional. Individuals should not change their health behavior solely on the basis of information contained on this website. Neither the University of Utah nor the National Institutes of Health independently verfies the submitted information. If you have questions about the information contained on this website, please see a health care professional.